Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS New York, NY

June 16, 2007Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 16, 2007, 6:23 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2007, 6:23 PM EDT (22:23 UTC)
Expired
Jun 16, 2007, 6:58 PM EDT
In force
35 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:40 PM EDTHAIL 0.88New Canaan, CTNICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 162223
SVROKX
CTC001-162330-
/O.NEW.KOKX.SV.W.0024.070616T2223Z-070616T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
623 PM EDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 730 PM EDT...

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WILTON...OR ABOUT NEAR NEW CANAAN. THIS STORM WAS NEARLY
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILTON BY 645 PM...
  6 MILES WEST OF WESTPORT BY 715 PM...
  NEW CANAAN BY 730 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4120 7313 4122 7346 4109 7372 4111 7315

$$

NV
1 follow-up statement
000 
WWUS51 KOKX 162258
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
656 PM EDT SAT JUN 16 2007

CTC001-162306-
/O.CAN.KOKX.SV.W.0024.000000T0000Z-070616T2330Z/
FAIRFIELD CT-
656 PM EDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAIRFIELD COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WARNING IS CANCELLED AS THE THUNDERSTORM HAS 
WEAKENED CONSIDERABLY AND WILL SHORTLY MOVE SOUTH OF THE WARNED AREA.

LAT...LON 4120 7313 4122 7346 4109 7372 4111 7315

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:10 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 16, 4:10 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
410 PM EDT SAT JUN 16 2007

.SYNOPSIS...
A LEE TROUGH EAST OF THE APPALACHIANS WILL REMAIN OVER THE AREA
THROUGH SUNDAY. A COLD FRONT WILL SLIDE ACROSS THE REGION SUNDAY
NIGHT. WEAK HIGH PRESSURE BUILDS IN FROM THE SOUTH MONDAY AND MONDAY
NIGHT. A WARM FRONT WILL PASS TO THE NORTH MON NIGHT...FOLLOWED BY
THE PASSAGE OF A COLD FRONT TUESDAY NIGHT. THE FRONT WILL THEN REMAIN
STALLED OUT NEAR OR JUST TO THE SOUTH OF THE TRI-STATE FROM WEDNESDAY
AND WEDNESDAY NIGHT. THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT
ON THURSDAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH THE REGION
THURSDAY NIGHT. HIGH PRESSURE THEN BUILDS DOWN FROM SOUTH CENTRAL
CANADA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CURRENT SURFACE ANALYSIS SHOWS LEE TROUGH ALREADY IN PLACE JUST
EAST OF THE APPALACHIANS...WITH SURFACE MOISTURE CONVERGENCE
TAKING PLACE JUST TO ITS EAST ACROSS THE LOWER HUDSON VALLEY AND
WESTERN CT. AS A RESULT...SURFACE DEW POINTS THERE HAVE RISEN TO
AROUND 60. THIS HAS COMBINED WITH SURFACE TEMPERATURES IN THE
LOWER 80S AND 500 HPA TEMPERATURES OF -15 C ASSOCIATED WITH THE
COLD POOL ALOFT WITH THE UPPER LOW TO PRODUCE SBCAPES OF 1000-1500
J/KG ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY AND
INTERIOR SOUTHERN CONNECTICUT. SEA BREEZES...DIFFERENTIAL HEATING
AND OUTFLOW BOUNDARIES ACROSS THE REGION HAVE ALSO ACTED AS
ADDITIONAL FOCUS MECHANISMS AS THE DAY HAS PROGRESSED. SOME
STORMS HAVE PRODUCE MARGINALLY SEVERE WIND/HAIL...WITH FORECAST
MODEL SOUNDINGS SHOWING SOME MID LEVEL DRYING AND RELATIVELY DRY
AIR BELOW THE LCL (WITH WINDEX 45-55 KT)...AND SUFFICIENT CAPE
BETWEEN THE -10C AND -30C ISOTHERMS ALOFT. HAVE INCREASE POPS TO
LIKELY FOR ALL OF NORTHEAST NEW JERSEY...LOWER HUDSON VALLEY...NEW
YORK CITY...WESTERN LONG ISLAND AND WESTERN/CENTRAL PORTIONS OF
SOUTHERN CONNECTICUT...AND CHANCE JUST ABOUT EVERYWHERE ELSE
EXCEPT THE WATERS SOUTH OF LONG ISLAND. CONVECTION SHOULD START TO
WANE THIS EVENING AS THE LEE TROUGH AND UPPER LOW BOTH SLIDE A
BIT EASTWARD WITH WEAK RIDGING BUILDING IN BEHIND IT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
SFC TROUGH WILL REMAIN ACROSS THE AREA SUN MORNING AS A WEAK COLD
FRONT APPROACHES FROM THE NORTHWEST. ATMOSPHERE DESTABILIZES ONCE
AGAIN...BUT RIDGING BUILDING IN ALOFT AND SHORTWAVE PASSING WELL
TO OUR NORTH WILL ONLY ALLOW FOR A CHC OF SHOWERS/TSTMS ACROSS
OUR AREA. WHILE LOW LEVEL HEATING WILL BE GREATER...WITH SIMILAR
OR SLIGHTLY HIGHER DEW POINTS...SIGNIFICANT MID AND UPPER LEVEL
WARMING IS EXPECTED TO HAVE OCCURRED RESULTING IN MORE GRADUAL
LAPSE RATES.

THE WEAK COLD FRONT PUSHES THROUGH THE AREA SUN NIGHT AND STALLS
SOUTH OF THE AREA MON...BUT THERE WONT BE MUCH RELIEF BEHIND IT.
HEIGHTS WILL CONTINUE TO RISE AS A BROAD UPPER RIDGE BUILDS INTO
THE NORTHEAST PROVIDING DRY...BUT INCREASINGLY WARM AND HUMID
WEATHER. A LIGHT NORTHERLY FLOW WILL BE PRESENT SUN NIGHT AND MON
MORNING...BUT QUICKLY TURNS BACK SOUTHERLY WITH SEA BREEZES LIKELY
DURING THE AFTERNOON AND REMAINING SOUTHERLY MON NIGHT AS THE TAIL
END OF A WARM FRONT APPROACHES. RIDGE AXIS ALSO SLIDES JUST EAST
OF THE AREA LATE MON NIGHT SO CANT RULE OUT A SHOWER ASSOCIATED
WITH THE WARM FROPA...HOWEVER BEST CHANCE WOULD BE ACROSS NW
ZONES.

TEMPERATURES WILL RUN ALMOST 10 DEGREES ABOVE NORMAL WITH THE
RIDGE BUILDING IN ALOFT AND A LOW LEVEL LAND FETCH TO THE FLOW.
GUIDANCE TEMPERATURES HAVE GENERALLY BEEN ACCEPTED...BUT HAVE
STAYED ON THE WARM SIDE OF THE RANGE. WENT ABOVE GUIDANCE FOR
OVERNIGHT LOWS FOR NEW YORK CITY WITH INCREASINGLY HUMID AIRMASS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE 500 HPA RIDE WILL BREAK DOWN AS IT STARTS TO SLIDE EAST OFF
THE COAST. THERE WILL BE A COUPLE OF COLD FRONTAL PASSAGES DURING
THE LONG TERM PERIOD. THE FIRST WILL BE ON WEDNESDAY AND WILL
RETURN US TO MORE SEASONAL TEMPERATURES. A SECONDARY COLD FRONT
WILL PUSH THROUGH TOWARD THE END OF THE WEEK...MOST LIKELY ON
THURSDAY NIGHT OR FRIDAY. THIS WILL BRING DOWN A COOL DRY CANADIAN
AIRMASS THAT COULD PRODUCE A COUPLE OF COOLER THAN NORMAL DAYS AT
THE END OF THE WEEK AND NEXT WEEKEND. RIGHT NOW...IT APPEARS THAT
THIS SECONDARY FRONT WILL HAVE THE SUPPORT OF ANOTHER UPPER LEVEL
TROUGH... BORDERLINE CUTOFF LOW. THIS LENDS CREDIBILITY TO THE
STRENGTH OF THE FRONT AS ADVERTISED BY THE MODELS...HOWEVER WILL
SHADE A FEW DEGREES ABOVE GUIDANCE TEMPS AS WE ARE STARTING TO GET
INTO A TOUCH TIME OF YEAR FOR CLEAN FRONTAL PASSAGES.

AS FOR SENSIBLE WEATHER...THERE WILL BE A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS ON TUESDAY AND THEN A BETTER CHANCE ON WEDNESDAY
WITH THE FIRST COLD FRONT. A SLIGHT CHANCE OF CONVECTION WILL THEN
PERSIST THROUGH THURSDAY NIGHT UNTIL THAT SECOND FRONT CAN CLEAR
THE COAST.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SLOW MOVING THUNDERSTORM CLUSTER NORTH/WEST OF NYC WILL LIKELY
BRING IFR CONDITIONS AND GUSTY WINDS KTEB/KEWR AND POSSIBLY KLGA
BY 21Z...THEN POSSIBLY KJFK BETWEEN 21Z-23Z. OTHER SLOW MOVING
TSTMS IN CONNECTICUT ARE HEADED IN BETWEEN KGON/KBDR AND ARE NOT
LIKELY TO AFFECT THOSE TERMINALS... BUT WILL CONTINUE TO MONITOR.

OTHERWISE...SEA BREEZES SHOULD TAPER OFF EARLY THIS EVENING...WITH
FLOW GRADUALLY VEERING FROM SW THIS EVENING TO W-NW BY EARLY SUN
MORNING AS WEAK TROUGH PASSES THROUGH.

OUTLOOK BEYOND 18Z SUN...APPROACHING COLD FRONT MAY TRIGGER
SCATTERED TSTMS WITH BRIEF IFR CONDITIONS LATE SUN AFTERNOON AND
EARLY EVENING...AND ALSO FROM TUE AFTERNOON INTO EARLY WED MORNING.
OTHERWISE VFR CONDITIONS SHOULD PREVAIL.

&&

.MARINE...
SURFACE LOW IN GULF OF MAINE WILL GETS ABSORBED INTO SURFACE TROUGH
ENTERING NORTHERN NEW ENGLAND WHILE AN UPPER LOW SLIDES NE THROUGH
THE WATERS TONIGHT. SYSTEM WILL SHIFT EAST AND NORTH DURING THE DAY
AND GRADUALLY WEAKEN. EASTERLY SWELLS OF 3-4 FT FROM THE LOW
CONTINUE OVER THE OCEAN WATERS WITH PERIODS OF 16-17 SECONDS.

OTHERWISE HIGH PRESSURE WILL GENERALLY DOMINATE THE AREA WATERS WITH
A WEAK SURFACE TROUGH MOVING THROUGH THE AREA TONIGHT. LOW PRESSURE
MOVING THROUGH SOUTHEASTERN CANADA TONIGHT AND SUNDAY WILL BRING A
WEAK COLD FRONT ACROSS THE WATERS LATE SUNDAY NIGHT. HIGH PRESSURE
THE DOMINATES UNTIL THE APPROACH OF ANOTHER COLD FRONT TUESDAY NIGHT
AND WEDNESDAY.

WAVE GUIDANCE IS ON TRACK THROUGH THE FORECAST PERIOD AND WILL BE
FOLLOWED WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS.

&&

.HYDROLOGY...
ANY TSTMS TODAY AND SUN AFTERNOON/EVENING COULD PRODUCE LOCALIZED
RAINFALL AMOUNTS UPWARDS OF AN INCH. HOWEVER...COVERAGE WILL BE
SCATTERED SO BASIN AVERAGES SHOULD GENERALLY REMAIN BETWEEN 1/4
AND 1/2 INCH OF QPF. STORMS ARE MOVING VERY SLOWLY...SO WILL HAVE
TO KEEP AN EYE ON POTENTIAL URBANIZED FLOODING CONCERNS.

FAST RESPONDING RIVERS AND STREAMS MAY SEE QUICK WITHIN BANK
INCREASE. OTHERWISE...RIVERS AND STREAMS SHOULD HOLD NEARLY STEADY
OR EXPERIENCE NON-SIGNIFICANT RISES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 16, 4:41 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
441 PM EDT SAT JUN 16 2007

NYZ072>076-171000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-
441 PM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...MARGINALLY
SEVERE HAIL AND WINDS AND FREQUENT CLOUD TO GROUND LIGHTING INTO
THIS EVENING. THESE SLOW MOVING STORMS MAY ALSO RESULT IN LOCAL
POOR DRAINAGE AND URBAN FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICIES WILL RANGE IN THE MID TO POSSIBLY UPPER 90S ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THUNDERSTORM DAMAGE AND FLOODING.

ANZ340-345-CTZ005>012-NJZ002>006-011-NYZ067>071-077>081-171000-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
441 PM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...MARGINALLY
SEVERE HAIL AND WINDS AND FREQUENT CLOUD TO GROUND LIGHTING INTO
THIS EVENING. THESE SLOW MOVING STORMS MAY ALSO RESULT IN LOCAL
POOR DRAINAGE AND URBAN FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-338-350-353-355-171000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
441 PM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS...
SMALL HAIL AND FREQUENT CLOUD TO WATER LIGHTING INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 16, 2:19 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
219 PM EDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     LIGHTNING        CUDDEBACKVILLE          41.48N 74.68W
06/16/2007                   ORANGE             NY   AMATEUR RADIO

            *** 1 INJ *** 40-YEAR-OLD MALE STRUCK BY LIGHTNING.

&&

GOODMAN
Special weather statement, Jun 16, 2:40 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
240 PM EDT SAT JUN 16 2007

CTZ006-161945-
NORTHERN NEW HAVEN-
240 PM EDT SAT JUN 16 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW
HAVEN COUNTY...

AT 240 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR WOLCOTT...AND MOVING SOUTH AT 5 MPH.

THESE STORMS WILL BE...
  5 MILES EAST OF WATERBURY BY 255 PM.
  NEAR CHESHIRE BY 320 PM.

PEOPLE IN NORTHERN NEW HAVEN COUNTY...INCLUDING THE CITIES OF
WOLCOTT...WATERBURY AND CHESHIRE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

NV
Special weather statement, Jun 16, 3:33 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
333 PM EDT SAT JUN 16 2007

NJZ005-162030-
ESSEX-
333 PM EDT SAT JUN 16 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ESSEX
COUNTY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR NEAR LINCOLN PARK...AND
MOVING SOUTH AT 10 MPH.

THIS STORM WILL BE...
  NEAR CALDWELL BY 350 PM.
  NEAR BLOOMFIELD BY 405 PM.
  NEAR ORANGE BY 420 PM.
  5 MILES EAST OF MILLBURN BY 425 PM.
  NEAR NEWARK BY 430 PM.

PEOPLE IN ESSEX COUNTY...INCLUDING THE CITIES OF FAIRFIELD...
CALDWELL...BLOOMFIELD...ORANGE AND NEWARK...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

NV
Special weather statement, Jun 16, 4:00 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
400 PM EDT SAT JUN 16 2007

NJZ005-006-011-162100-
ESSEX-HUDSON-UNION-
400 PM EDT SAT JUN 16 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
ESSEX...HUDSON AND UNION COUNTIES...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERNARDSVILLE TO
SECAUCUS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
MORRISTOWN TO SECAUCUS...AND MOVING SOUTH AT 10 MPH.

PEOPLE IN HUDSON...SOUTHERN ESSEX AND UNION COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 50 MPH ARE
EXPECTED WITH THESE STORMS.

NV
Local storm report, Jun 16, 5:17 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
517 PM EDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     LIGHTNING        IRVINGTON               40.72N 74.23W
06/16/2007                   ESSEX              NJ   BROADCAST MEDIA

            *** 2 INJ *** 2 PERSONS INJURED WHEN STRUCK BY LIGHTNING.

&&

CIEMNECKI
Special weather statement, Jun 16, 5:22 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
522 PM EDT SAT JUN 16 2007

CTZ005-009-162215-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
522 PM EDT SAT JUN 16 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD COUNTY...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORM NEAR TRUMBULL...OR 9 MILES NORTHWEST OF
BRIDGEPORT...AND MOVING SOUTH AT 5 MPH.

THIS STORMS WILL BE...
  NEAR TRUMBULL BY 535 PM.
  6 MILES WEST OF BRIDGEPORT BY 610 PM.
  6 MILES EAST OF WILTON BY 615 PM.

PEOPLE IN CENTRAL FAIRFIELD COUNTY...INCLUDING THE CITY OF
TRUMBULL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:13 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region62 min
Jun 16, 4:24 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region66 min
Jun 16, 5:32 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region58 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.